Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 25, 2013, 6:39 AM CST. It took effect at Feb 25, 2013, 2:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 6:39 AM CST (12:39 UTC)
- In effect from
- Feb 25, 2013, 2:00 PM CST
- Expired
- Feb 25, 2013, 6:02 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS84 KMAF 251239 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 639 AM CST MON FEB 25 2013 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND BIG BEND AREA... .A COLD FRONT WILL BRING IN MUCH COOLER AIR AND SWITCH WINDS TO THE NORTHWEST LATER THIS MORNING. STRONG WINDS COMBINED WITH HUMIDITY VALUES BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG/NEAR THE RIO GRANDE THIS AFTERNOON. TXZ082-251345- /O.CAN.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/ TERRELL- 639 AM CST MON FEB 25 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR TERRELL COUNTY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. WEATHER CONDITIONS NO LONGER MEET FIRE WEATHER CRITERIA FOR TERRELL COUNTY SO THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ TXZ079>081-260100- /O.UPG.KMAF.FW.A.0009.130225T1800Z-130226T0000Z/ /O.NEW.KMAF.FW.W.0010.130225T2000Z-130226T0100Z/ PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 639 AM CST MON FEB 25 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND THE BIG BEND AREA... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 45 MPH. * HUMIDITY...10-15 PCT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
555 WWUS84 KMAF 252051 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CST MON FEB 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND BIG BEND AREA... ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND THE DAVIS MOUNTAINS... .A STRONG COLD FRONT HAS BROUGHT GUSTY WINDS TO THE AREA TODAY. COOL TEMPERATURES WILL LIMIT HOW LOW RELATIVE HUMIDITIES DROP BUT BRIEF RED FLAG CONDITIONS ARE EXPECTED INTO THIS AFTERNOON IN THE BIG BEND BEFORE CONDITIONS IMPROVE. TOMORROW MUCH WARMER TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT AND INCREASING WINDS IN THE HIGHER ELEVATIONS FROM THE GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS MAY AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS. TXZ079>081-260100- /O.CON.KMAF.FW.W.0010.000000T0000Z-130226T0100Z/ PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 251 PM CST MON FEB 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE BIG BEND...MARFA PLATEAU...AND THE PRESIDIO VALLEY... * WINDS...NORTHWEST 20 TO 30 MPH. * HUMIDITY...10-15 PCT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ114-TXZ057-074-258-261200- /O.NEW.KMAF.FW.A.0010.130226T1800Z-130227T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 251 PM CST MON FEB 25 2013 /151 PM MST MON FEB 25 2013/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND DAVIS MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WIND...WEST WINDS 25 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
092 WWUS84 KMAF 260002 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CST MON FEB 25 2013 ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND THE DAVIS MOUNTAINS FOR 20 FT WINDS OF 20 MPH OR MORE...MINIMUM RH/S BELOW 15 PERCENT...AND HIGH FIRE DANGER... .TOMORROW MUCH WARMER TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 15 PERCENT AND INCREASING WINDS IN THE HIGHER ELEVATIONS FROM THE GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS MAY AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS. TXZ079>081-260115- /O.CAN.KMAF.FW.W.0010.000000T0000Z-130226T0100Z/ PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 602 PM CST MON FEB 25 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. $$ NMZ114-TXZ057-074-258-261100- /O.CON.KMAF.FW.A.0010.130226T1800Z-130227T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 602 PM CST MON FEB 25 2013 /502 PM MST MON FEB 25 2013/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...AND THE DAVIS MOUNTAINS... * WIND...WEST WINDS 20 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 5:56 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 25, 5:56 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 AM CST MON FEB 25 2013
.DISCUSSION...
WILL DO A QUICK UPDATE AT 12Z TO EXPAND SHOWERS FURTHER WEST AND
GET RID OF PRE-1ST PERIOD HEADLINES.
&&
PREV DISCUSSION... /ISSUED 401 AM CST MON FEB 25 2013/
DISCUSSION...
WV IMAGERY SHOWS THE UPPER CLOSED TROUGH NEAR THE NM/TX BORDER...AND
ENTERING THE S PLAINS. AHEAD OF THIS FEATURE...A DRYLINE SHARPENED
UP YESTERDAY EVENING...UPON WHICH CONVECTION INITIATED AND QUICKLY
MOVED EAST. MPE ESTIMATES THAT THE ERN PERIPHERY OF THE FA RECEIVED
UPWARDS OF A HALF INCH IN PLACES. ELSEWHERE...SFC OBS SHOW
WRAPAROUND -SHSN AT KROW...KATS...AND KCNM. THIS ACTIVITY SHOULD
TAPER OFF W-E TODAY AS THE TROUGH EJECTS EAST. LEA COUNTY S.O.
REPORTS VERY LITTLE ACCUMULATIONS IN NRN LEA COUNTY...BUT WE/LL
LEAVE THE ADVISORY GOING THERE...AS 1/2-1 INCH OF ADDITIONAL
ACCUMULATION WILL BE POSSIBLE UNTIL WRAPAROUND SHOWERS CLEAR THE
AREA.
OTHERWISE...COLD FRONT HAS MADE IT INTO SE NM/WRN LOW ROLLING
PLAINS...AND WILL USHER IN A SIGNIFICANT WIND EVENT TODAY. LATEST
MODELS TIGHTEN UP THE H7 PRESSURE GRADIENT OVER THE WRN LOW ROLLING
PLAINS/PB TO BETTER THAN 120M/200NM BY 18Z...W/MSL PRESSURE
GRADIENTS OF OVER 10MB/200NM. LATEST FCST SOUNDINGS MIX OUT THE PB
TO ABOUT 775MB THIS AFTERNOON...DESPITE EXPECTED CLOUD COVER...WHERE
MODELS FORECAST 50-60+KT NW FLOW ON THE BACKSIDE OF THE TOUGH
TODAY. THUS...WE/LL KEEP THE HIGH WIND WARNING IN EFFECT FOR THE
FIRST PERIOD...AND EVEN EXPAND IT WESTWARD A BIT. WE/LL ALSO ISSUE
AN ADVISORY FOR THE MARFA PLATEAU/PRESIDIO VALLEY. AS THE TROUGH
EXITS THIS EVENING...DEPARTING WINDS COULD STILL HIT ADVISORY
CRITERIA OVER THE NE ZONES. WINDS ELSEWHERE SHOULD DECOUPLE AFTER
MIDNIGHT.
TUESDAY NIGHT...A SECONDARY TROUGH CURRENTLY OVER THE PACNW WILL
PASS THRU THE CENTRAL PLAINS...DROPPING A COLD FRONT INTO THE AREA
FOR WELL-BELOW NORMAL TEMPS WEDNESDAY/THURSDAY...FOLLOWED BY A THIRD
TROUGH/FRONT THURSDAY NIGHT. TEMPS FINALLY REBOUND INTO THE 70S
OVER THE WEEKEND AS AN UPPER RIDGE BUILDS OVER THE SW CONUS.
UNFORTUNATELY...EXTENDED GRIDS WILL REMAIN DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 49 30 65 31 / 10 0 0 0
BIG SPRING TX 48 28 67 31 / 20 0 0 0
CARLSBAD NM 54 28 70 31 / 0 0 0 0
DRYDEN TX 62 33 72 40 / 0 0 0 0
FORT STOCKTON TX 56 35 71 34 / 0 0 0 0
GUADALUPE PASS TX 46 33 59 31 / 0 0 0 0
HOBBS NM 47 31 64 30 / 20 0 0 0
MARFA TX 52 17 61 23 / 0 0 0 0
MIDLAND INTL AIRPORT TX 50 29 67 32 / 10 0 0 0
ODESSA TX 48 32 64 33 / 10 0 0 0
WINK TX 56 29 71 32 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR THE
FOLLOWING ZONES... NORTHERN LEA COUNTY.
WIND ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR THE
FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA
PLATEAU...PRESIDIO VALLEY.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
THE FOLLOWING ZONES... BORDEN...CRANE...GLASSCOCK...
HOWARD...MARTIN...MITCHELL...REAGAN...SCURRY...UPTON.
HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
HIGH WIND WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES... MARFA PLATEAU.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... MARFA PLATEAU.
WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES... PECOS...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
80/44Hazardous weather outlook, Feb 25, 4:24 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 AM CST MON FEB 25 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 424 AM CST MON FEB 25 2013 /324 AM MST MON FEB 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TODAY ACROSS ALL THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...VAN HORN CORRIDOR...TRANS PECOS AND THE BIG BEND REGION. SUSTAINED NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH WILL BE POSSIBLE. A WIND ADVISORY IS IN EFFECT TODAY FOR THE PRESIDIO VALLEY AND THE MARFA PLATEAU. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES DOWN TO 1 MILE WILL BE POSSIBLE FOR MOST OF THE AREA TODAY. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO 1 MILE WILL BE POSSIBLE FOR PORTIONS OF SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TODAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE NORTHERN PORTION OF LEA COUNTY UNTIL THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS UNDER AN INCH ARE POSSIBLE. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND BIG BEND REGION FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:39 PM CST | Special Weather Statement | MAF | Reagan | 36 min |
| Feb 24, 10:48 PM CST | Special Weather Statement | MAF | Mitchell | 27 min |
| Feb 25, 6:45 AM CST | Wind Advisory | MAF | Borden, Crane, Glasscock, Howard, Martin, Mitchell and 3 more | 8 hr |
| Feb 25, 2:51 PM CST | Fire Weather Watch | MAF | 13 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.